A 50-year-old member asked:
What will happen if you drink alcohol after anesthesia?
1 doctor answer • 4 doctors weighed in
Dr. Pascal Scemama de giallulyanswered
Anesthesiology 14 years experience
Not recommended: Drinking alcohol after general anesthesia may exarcebate some of the remaining effects of the anesthesia and some of the drugs often administered during anesthesia (opioids. other sedatives etc...) including: sedation, grogginess, nausea/vomiting and headache. If you drink alcohol on a daily basis, it is very important to let your anesthesiologist know.
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsReviewed >2 years ago
Dr. Jan Lei Iwata commented
Ophthalmology 28 years experience
Awesome answer! Never combine alcohol with anything medical: anesthesia, other sedating or central nervous system depressants, or stimulants. Be careful and follow the above directions. It will save your life!
Nov 30, 2014
Last updated Jun 19, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.